Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 112, NWS Des Moines, IA

May 20, 20144 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 20, 2014, 6:25 PM CDT for 4 counties in Iowa. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2014, 6:25 PM CDT (23:25 UTC)
Expired
May 20, 2014, 7:15 PM CDT
In force
50 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Grundy County, IA, Hardin County, IA, Marshall County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 67 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 3:55 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-354 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

044 
WUUS53 KDMX 202325
SVRDMX
IAC075-083-127-169-210015-
/O.NEW.KDMX.SV.W.0112.140520T2325Z-140521T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
625 PM CDT TUE MAY 20 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MARSHALL COUNTY IN CENTRAL IOWA...
  NORTHEASTERN STORY COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN HARDIN COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN GRUNDY COUNTY IN CENTRAL IOWA...

* UNTIL 715 PM CDT

* AT 625 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROLAND...OR
  7 MILES NORTHEAST OF NEVADA...MOVING EAST AT 25 MPH.

  HAZARD...PING PONG BALL SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  NEVADA...ROLAND...COLO...ZEARING...ALBION...UNION...MCCALLSBURG...
  LISCOMB...NEW PROVIDENCE...WHITTEN...CLEMONS...ST. ANTHONY AND
  MARSHALLTOWN MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4209 9284 4200 9346 4217 9353 4236 9296
TIME...MOT...LOC 2325Z 255DEG 24KT 4211 9340 

HAIL...1.50IN
WIND...<50MPH

$$

JOHNSON
4 follow-up statements
493 
WWUS53 KDMX 202340
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
640 PM CDT TUE MAY 20 2014

IAC075-083-127-169-210015-
/O.CON.KDMX.SV.W.0112.000000T0000Z-140521T0015Z/
MARSHALL IA-STORY IA-HARDIN IA-GRUNDY IA-
640 PM CDT TUE MAY 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN MARSHALL...NORTHEASTERN STORY...SOUTHEASTERN HARDIN AND
SOUTHWESTERN GRUNDY COUNTIES...

AT 640 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
ROLAND...OR 12 MILES NORTHEAST OF NEVADA...MOVING NORTHEAST AT 25
MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
COLO...ZEARING...ALBION...UNION...MCCALLSBURG...LISCOMB...NEW
PROVIDENCE...WHITTEN...CLEMONS...ST. ANTHONY AND MARSHALLTOWN
MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4201 9339 4220 9344 4236 9296 4209 9284
TIME...MOT...LOC 2340Z 245DEG 22KT 4215 9330 

HAIL...1.00IN
WIND...<50MPH

$$

JOHNSON
628 
WWUS53 KDMX 202349
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
649 PM CDT TUE MAY 20 2014

IAC075-083-202359-
/O.CAN.KDMX.SV.W.0112.000000T0000Z-140521T0015Z/
HARDIN IA-GRUNDY IA-

649 PM CDT TUE MAY 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARDIN AND
SOUTHWESTERN GRUNDY COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA.  THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY AFTERNOON FOR  IOWA.

LAT...LON 4202 9332 4220 9328 4220 9290 4209 9284
TIME...MOT...LOC 2349Z 267DEG 25KT 4208 9319 

$$

IAC127-169-210015-
/O.CON.KDMX.SV.W.0112.000000T0000Z-140521T0015Z/
MARSHALL IA-STORY IA-
649 PM CDT TUE MAY 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN MARSHALL AND NORTHEASTERN STORY COUNTIES...

AT 649 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STATE
CENTER...OR 14 MILES WEST OF MARSHALLTOWN...MOVING EAST AT 30 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
COLO...ALBION...LISCOMB...CLEMONS...ST. ANTHONY AND MARSHALLTOWN
MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4202 9332 4220 9328 4220 9290 4209 9284
TIME...MOT...LOC 2349Z 267DEG 25KT 4208 9319 

HAIL...1.25IN
WIND...<50MPH

$$

JOHNSON
160 
WWUS53 KDMX 210002
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
702 PM CDT TUE MAY 20 2014

IAC169-210011-
/O.CAN.KDMX.SV.W.0112.000000T0000Z-140521T0015Z/
STORY IA-

702 PM CDT TUE MAY 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STORY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY AFTERNOON FOR  IOWA.

LAT...LON 4203 9323 4220 9323 4220 9290 4209 9284
TIME...MOT...LOC 0001Z 264DEG 24KT 4212 9311 

$$

IAC127-210015-
/O.CON.KDMX.SV.W.0112.000000T0000Z-140521T0015Z/
MARSHALL IA-
702 PM CDT TUE MAY 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN MARSHALL COUNTY...

AT 701 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
STATE CENTER...OR 12 MILES NORTHWEST OF MARSHALLTOWN...MOVING EAST AT
30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
ALBION...LISCOMB...CLEMONS...ST. ANTHONY AND MARSHALLTOWN MUNICIPAL
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4203 9323 4220 9323 4220 9290 4209 9284
TIME...MOT...LOC 0001Z 264DEG 24KT 4212 9311 

HAIL...1.00IN
WIND...<50MPH

$$

JOHNSON
635 
WWUS53 KDMX 210010
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
710 PM CDT TUE MAY 20 2014

IAC127-210020-
/O.EXP.KDMX.SV.W.0112.000000T0000Z-140521T0015Z/
MARSHALL IA-
710 PM CDT TUE MAY 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARSHALL COUNTY WILL
EXPIRE AT 715 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY AFTERNOON FOR  IOWA.

LAT...LON 4203 9323 4220 9323 4220 9290 4209 9284
TIME...MOT...LOC 0008Z 255DEG 24KT 4212 9311 

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:16 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, May 20, 3:16 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
316 PM CDT TUE MAY 20 2014

.SYNOPSIS...
ISSUED AT 302 PM CDT TUE MAY 20 2014

COLD FRONT ACROSS IOWA WILL MOVE SOUTH OF THE STATE BY WED MORNING
AND BECOME STATIONARY TO THE SOUTH. HIGH PRESSURE EXPECTED TO
RIDGE INTO THE NORTH CENTRAL U.S. AND SETTLE OVER THE GREAT LAKES
BY THE WEEKEND. HIGH WILL FINALLY MOVE OFF SUNDAY WITH A
DEVELOPING FRONTAL SYSTEM IN THE ROCKIES MOVING TOWARD THE AREA
SUNDAY AND MONDAY.

&&

.SHORT TERM /TONIGHT/...
ISSUED AT 302 PM CDT TUE MAY 20 2014

BRIEF WINDOW FOR SEVERE CONVECTION LATE AFTERNOON INTO
THE EARLY EVENING HOURS AS STORMS WILL BE HIGHLY DEPENDENT ON
DAYTIME HEATING. FRONT REMAINS LAID UP ACROSS CENTRAL IOWA AND IS
ORIENTED FROM SW IOWA TOWARDS WATERLOO. VERY LITTLE...IF ANY SURFACE
CONVERGENCE OVER CENTRAL IOWA...WITH SOME CONVERGENCE PRESENT ACROSS
SOUTHWEST IOWA. AS OF 19Z...CAP IS BEGINNING TO SHOW SIGNS OF
ERODING AND MUCAPE VALUES HAVE INCREASED TO 2000 J/KG ACROSS
CENTRAL TO SOUTHERN IOWA. HOWEVER...THERE IS ABSOLUTELY NO 0-1KM BULK
SHEAR PRESENT AND THE DEEP LAYER SHEAR IS MARGINAL FOR SUSTAINABLE
UPDRAFTS. DCAPE VALUES RANGE FROM 900 TO 1100 J/KG ALONG AND SOUTH
OF THE FRONT...SO DOWNBURST THREAT IS VIABLE. IF STORMS DO
DEVELOP...STILL ANTICIPATING THE MAIN THREAT TO BE LARGE HAIL AND
DAMAGING WINDS. THE 20.15Z HOPWRF KEEPS CONVECTION INITIATION IN
EASTERN IOWA...WHILE THE 20.17Z HRRR IS MORE BULLISH WITH THE
CONVECTION DEVELOPING OVER WESTERN IOWA. THE SPC 20.12Z 4KM WRF
SEEMED LIKE A DECENT BLEND BETWEEN THE TWO. REGARDLESS...AS
MENTIONED...STORMS WILL BE HIGHLY SUNSHINE DEPENDENT AND NOT
EXPECTING CONVECTION TO LAST MUCH LATER THAN 02Z...WINDOW OF SEVERE
WEATHER OPPORTUNITY WILL BE FROM 21Z TO 02Z. HAVE SEVERE MENTION FOR
LIKELY POPS DURING THE AFOREMENTIONED TIME FRAME AND WENT DRY PAST
06Z TONIGHT FOR THE ENTIRE FORECAST AREA.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 302 PM CDT TUE MAY 20 2014

HIGH PRESSURE WILL NOSE INTO IOWA ON WEDNESDAY AND DOMINATE THE
WEATHER ACROSS THE STATE THROUGH THE REST OF THE WEEK. HIGH IS
LIKELY TO BECOME ANCHORED FOR A WHILE OVER THE COLD GREAT LAKES.
TYPICAL OF THIS TIME OF THE YEAR...BUT EVEN MORE LIKELY THIS YEAR
GIVEN THE COLDER THAN NORMAL WATER TEMPS AND THE PATTERN NOT IN AN
OVERLY PROGRESSIVE STATE.

AS THE HIGH BEGINS TO MOVE OFF AND LOSE ITS INFLUENCE
THUNDERSTORMS THAT WILL BE BRUSHING THE FAR SOUTHWEST PART OF IOWA
WILL BEGIN ADVANCING EAST. MODELS HAVE COME INTO CLOSER AGREEMENT
WITH THE OVERALL PROGRESSION. UPPER LOW WILL IMPINGE ON THE UPPER
RIDGE ADVERTISED IN THE MODELS IS ACCEPTED. A MILD AND WET PERIOD
IS ON TAP LOOKING AT THE BULK OF NEXT WEEK WITH THE SLOW MOVING
UPPER SYSTEM AND A NEGATIVE PNA SETTING UP.

&&

.AVIATION...20/18Z
ISSUED AT 1227 PM CDT TUE MAY 20 2014

MAIN CONCERN IS WITH CONVECTION DEVELOPING LATE THIS AFTERNOON
INTO THE EVENING HOURS AND WHICH TAF SITE IT WILL AFFECT. HAVE
THUNDER MENTIONED AT DSM/ALO/OTM PAST 23Z TODAY WITH THE BETTER
CHANCE OF STORMS AT ALO AND OTM. HOWEVER WITH THE ISOLATED NATURE
ANTICIPATED...LOW CONFIDENCE IN TIMING. OTHERWISE...KEPT
CONDITIONS VFR THROUGH TOMORROW.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MS MAY 14
SHORT TERM...PODRAZIK
LONG TERM...MS MAY 14
AVIATION...PODRAZIK
Hazardous weather outlook, May 20, 3:58 AM CDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
358 AM CDT TUE MAY 20 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-211100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
358 AM CDT TUE MAY 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING...MAINLY SOUTH OF HIGHWAY 20. SOME STORMS COULD BE
SEVERE...WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NON SEVERE THUNDERSTORMS ARE FORECAST ACROSS SOUTHWEST IOWA AT
TIMES FROM EARLY THURSDAY MORNING THROUGH FRIDAY NIGHT.
THUNDERSTORM CHANCES WILL THEN SPREAD ACROSS THE REMAINDER OF THE
AREA THIS WEEKEND...WITH A LOW THREAT OF SEVERE WEATHER DURING
THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE TODAY.

LEE

In the hours before

Local storm report, May 20, 6:06 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
606 PM CDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             5 ESE STORY CITY        42.16N 93.50W
05/20/2014  E1.00 INCH       STORY              IA   TRAINED SPOTTER

&&

JJOHNSON
Local storm report, May 20, 6:09 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
609 PM CDT TUE MAY 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             AMES                    42.02N 93.62W
05/20/2014  E1.25 INCH       STORY              IA   PUBLIC

            MULTIPLE REPORTS VIA KCCI AND ISU IEM OF 1
            INCH TO 1.25 INCH HAIL.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 20, 6:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
616 PM CDT TUE MAY 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             1 N AMES                42.04N 93.63W
05/20/2014  E1.00 INCH       STORY              IA   TRAINED SPOTTER

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 20, 6:17 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
617 PM CDT TUE MAY 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             AMES                    42.02N 93.63W
05/20/2014  M1.75 INCH       STORY              IA   PUBLIC

            SEVERAL SOCIAL MEDIA REPORTS OF QUARTER TO
            GOLF BALL SIZE HAIL THROUGHOUT AMES.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 20, 6:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
622 PM CDT TUE MAY 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             3 SSE TRAER             42.15N 92.45W
05/20/2014  E0.75 INCH       TAMA               IA   TRAINED SPOTTER

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 20, 6:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
625 PM CDT TUE MAY 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             1 N AMES                42.04N 93.63W
05/20/2014  M0.75 INCH       STORY              IA   PUBLIC

            VIA SOCIAL MEDIA

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 12:55 AM CDTSpecial Weather StatementDMXDallas50 min
May 20, 4:16 PM CDTSpecial Weather StatementDMXAudubon44 min
May 20, 4:22 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie38 min
May 20, 5:07 PM CDTSpecial Weather StatementDMXGuthrie23 min
May 20, 5:25 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene35 min
May 20, 5:36 PM CDTSpecial Weather StatementDMXGreene24 min
May 20, 5:51 PM CDTSpecial Weather StatementDMXStory24 min
May 20, 5:54 PM CDTSevere Thunderstorm WarningDMXBoone, Hardin, Marshall, Story36 min
May 20, 6:02 PM CDTSevere Thunderstorm WarningDMXTama28 min
May 20, 6:28 PM CDTSevere Thunderstorm WarningDMXTama32 min
May 20, 6:39 PM CDTSpecial Weather StatementDMXBoone36 min
May 20, 6:44 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story31 min
May 20, 6:58 PM CDTSevere Thunderstorm WarningDMXBoone, Jasper, Polk, Story47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.